A 53-year-old female asked:
Is there a guideline that says only women under 50 get osteoporosis after surgical meno.& arimidex (anastrozole) as thats what my dr thought now my bnes are ruined.
1 doctor answer • 3 doctors weighed in
Dr. Liawaty Hoanswered
Hematology and Oncology 25 years experience
Bone loss: Aromatase inhibitor may cause bone loss. That is why it is important to have a baseline bone desitometry to check you bone density. In addition, while you are on aromatase inhibitor, there is a medication that you can get to prevent bone loss/decrease skeletal related event- like denosumab/prolia. Other bisphosphonate therapy also can be your option if you have osteoporosis.
Created for people with ongoing healthcare needs but benefits everyone.
4.9k viewsReviewed >2 years ago
Last updated Sep 13, 2013
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.